MAUDE Adverse Event Report: ETHICON INC. ENDOLOOP LIG W/PDS II; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. ENDOLOOP LIG W/PDS II; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number EZ10G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary- the product was returned to ethicon for evaluation.One cannula and one suture outside the foil packet were received for analysis.Product code ez10g.During the visual inspection of the returned sample, no issues related to breakage suture were observed.However, it was noted that the suture was not tacked to the cannula.Since the suture was detached from the plug after the breakage of the score point.The product code ez10g contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no breakage suture was noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that during a laparoscopic cholecystectomy on an unknown date, when the break point channel was broken, the suture broke.Since it was outside the body cavity, the doctor assumed that there was no problem and continued to use it, but the knot did not move to close the loop even when pressed the cannula, so the doctor decided it was a defective product and replaced it with a replacement.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.

Brand Name
ENDOLOOP LIG W/PDS II
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22110375
Report Number2210968-2025-06022
Device Sequence Number20870454
Product Code NEW
UDI-Device Identifier10705031206427
UDI-Public(01)10705031206427(17)290430(10)AV4854
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331/S027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEZ10G
Device Lot NumberAV4854
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Initial Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown